How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Psychotherapist
Category: Mental Health
Satisfied Customers: 5220
Experience:  Dr. Mark is a PhD in psychology in private practice
Type Your Mental Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

i started taking prozac about 15 years ago for pantic attacks

This answer was rated:

i started taking prozac about 15 years ago for pantic attacks alonf with klonopin and it was amazing how guick the pantis attacks stopped but in the last few years harly any pantic attacks but very depressed becuse of situation in my life,i have tried the abilify and felt dood but suger level and weight went up tried wellbutrin but made me feel weird and forgetful,do u have any suggestions

Hi! I can imagine how frustrating this situation must be for you. First off, that you recognize your depression is related to your life situation is very important. It may mean that you might benefit from behavioral (psychotherapy) treatment instead of medications if meds don't do the job without side effects.

In terms of meds, though, you can talk to your doctor about trying one of the newest antidepressants, Viibryd, which has created a buzz because during clinical trials there were very few complaints about side effects, especially weight gain. This has continued now that Viibryd has been on the market for the last few years. So this is an option you might consider. While it is in the same class of antidepressants as Prozac, it is a different drug and so affects people differently than Prozac.


However, as I wrote above, you might also consider adding a behavioral component to your treatment for your depression and anxiety. While behavioral treatment requires more effort from the patient than medications and is not as quick acting, it doesn't have the side effects nor withdrawal symptoms of the medications. If you would like to introduce a behavioral treatment, feel free to ask me another question about it. Just write “For Dr. Mark” at the beginning and everyone will know it’s for me.

Okay, I wish you the very best!

My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX
Dr. Mark and other Mental Health Specialists are ready to help you

Related Mental Health Questions